Hello everyone, I was recently diagnosed with anxiety and was temporarily prescribed .25mg of xanax up to 3 times a day as needed (a 10-day supply, 1 refill available), while waiting for zoloft to take effect. I did that for 2 days and did not feel relief, so my doc said I could up the xanax to two .25mg tablets 3 times a day for a total of 1.5mg per day. I ended up settling on 1.25 mg per day and did that for 5 days. Then I successfully decreased to .875mg for the past 3 days. I would now like to start tapering off of the xanax even more, as I do not want to be dependent on this drug. I also do not have any refills left and hope that the SSRI (Zoloft) will start taking effect soon. My question is: since I have only been on xanax for less than two weeks, do I still need to taper off rather slowly, or can I safely taper by .25mg every couple of days? Any insight would be helpful, and I can provide more information if needed. Thank you!
ibrown6693; Yes sounds like you know pretty well what you are doing also being your on the weakest strength of the Xanax 0.25mg and now your down to a total daily dose of .875mg and as you said you have only been on it for 2 weeks it would be ok to drop it by a tablet easy every 2 to 3 days and to be honest with you I dought very much that you would have withdrawals from the Alprazolam at this point anyway so you might even think of keeping a few just for tough times like break thru anxiety or ask your doctor for a refill just to use as needed. Now I do want you to know the SSRI can still be giving you some anxiety even after almost 2 weeks but everyone is different. So don't freak if you notice a bit of anxiety at this point but if you do have a few bad days. Go ahead and take 1/2 to 1 of your alprazolam or Xanax.And if they did not say much on the Zoloft the increase of symptoms is for around 2 weeks from when you start it, Then from week 3 to 4 you start to feel some benefits from it.And it should be giving you more and more relief all the way up to 6 to 8 weeks that is when the Zoloft reaches the full blood level. Also, one thing is to try and take the Zoloft about the same time each day. and do your best not to miss a day you can get withdrawals from it in that short of time. So always make sure you order it from your pharmacy 3 to 7 days in case they have to call the doctor.or a weekend. Hope that helps you.But at this point, you really should not have much trouble with withdrawal from the Xanax after you have alternated .25 for 2 to 3 days you should be fine to just stop. most anxiety by that time could be from the Zoloft. But don't feel bad if you need to take a few more. Also feel free to post anytime if you can use some help. And you take care. Remember sometimes even if we don't notice the holidays can be a bit tough on you. Really sounds like you have a pretty good doctor so many prescribe these medications without giving anything for anxiety like the Xanax so he or she understands how hard going on or off of it can be. so in my mind, you have a keeper. Have a good day. Chuck1957
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 23 Dec 2015 • 1 answer
Posted 18 Mar 2016 • 1 answer
Posted 31 Aug 2016 • 1 answer
Posted 13 Aug 2017 • 0 answers
Posted 24 Jan 2018 • 2 answers